Alert archive / Georgia / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 278, NWS Atlanta, GA

May 17, 2003Bartow County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 17, 2003, 6:37 PM EDT for Bartow County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 17, 2003, 6:37 PM EDT (22:37 UTC)
Expired
May 17, 2003, 7:00 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Bartow County, GA

The radar

The Atlanta radar (KFFC), 112 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 17, 2:00 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2003-05-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2003-05-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1351 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 172237
SVRATL
GAC015-172300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
637 PM EDT SAT MAY 17 2003

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BARTOW COUNTY IN NORTHWEST GEORGIA

* UNTIL 700 PM EDT

* AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ADAIRSVILLE...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ADAIRSVILLE...KINGSTON AND WHITE.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE PREPARED TO ACT QUICKLY.

HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE 
EXPECTED IN THE WARNED AREA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3440 8501 3421 8495 3426 8466 3442 8466

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:45 PM EDT, 52 minutes earlier.

Area forecast discussion, May 17, 5:45 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT SAT MAY 17 2003

...UPDATED FOR AVIATION DISCUSSION...

.OVERVIEW...
SOUTHERLY FLOW OUT AHEAD OF LOW PRESSURE SYSTEM ACROSS LA/AR AREA
PROVIDING PLENTIFUL MOISTURE TO THE REGION.  BACKDOOR WEDGE FRONT
WITH EASTERN COASTAL SURFACE HIGH ALONG WITH ADVANCING OUTFLOW
BOUNDARY ACROSS AL FROM SURFACE LOW SHOULD PROVIDE AMPLE TRIGGER FOR
SHOWERS AND THUNDERSTORMS ACROSS GA THIS EVENING.

.SHORT TERM...
SEVERAL ISSUES OF CONCERN THIS AFTERNOON AND EVENING. TORNADO WATCH
CONTINUES ACROSS NORTH AND EAST GA. OUTFLOW BOUNDARY FROM AL
CONTINUES SLOW MARCH EASTWARD.  WEAKENING SHOULD CONTINUE AS PUSHES
AWAY FROM UPPER LEVEL SUPPORT...HOWEVER...SHOULD PROVIDE SUFFICIENT
SURFACE OUTFLOW THAT MAY SUPPORT CLUSTER CELL DEVELOPMENT THIS LATE
AFTERNOON AND EVENING AS BOUNDARIES PUSH INTO HIGHLY UNSTABLE MOIST
AIR. ADDITIONAL BACKDOOR FRONT EAST OF MCN TO ATL NORTH WILL ACT AS
ANOTHER TRIGGER FOR DEVELOPMENT THIS EVENING EVIDENT IN LATEST RADAR
IMAGERY.  WEDGE FRONT AIDING IN EASTERLY LOW LEVEL FLOW INCREASING
HELICITIES AND THUS SUPPORTING ROTATION IN THOSE STORMS THAT DO
DEVELOP IN WARM SECTOR REGION...RESULTING IN TORNADO WATCH.
SECONDARY CONCERN WILL BE NEED FOR FLOOD WATCH AND WILL MONITOR THIS
CLOSELY INTO LATE AFTERNOON AND EARLY EVENING.  WITH VERY MOIST
SOILS FROM PAST TWO WEEKS...ANY ORGANIZED CONVECTION MAY POSE WIDER
SCALE FLASH FLOOD THREAT...AND NEED FOR WATCH MAY OCCUR.

OVERALL...CONVECTIVE MESOSCALE WEATHER PATTERN CONTINUES INTO SUNDAY
AS MOIST UNSTABLE AIR MASS REMAINS WITH WEAK SHEARED UPPER ENERGY.
CONVECTIVE DEVELOPMENT AXIS AT THIS TIME APPEARS TO BE ALONG A LINE
FROM SOUTH OF ATL TO CSG SUNDAY AFTERNOON.  WITH HIGH PW NEAR 2 INCH
WILL CONTINUE CLOSE MONITOR OF FLASH FLOOD THREAT ON SUNDAY.

.EXTENDED...
MOIST UNSTABLE AIR MASS PERSISTS THROUGH EARLY NEXT WEEK UNTIL
CANADIAN HIGH SWEEPS INTO REGION LATE TUESDAY.  AS IT APPEARS
NOW...THIS WILL BRING DRY WEATHER INTO THE FIRST PART OF THE
MEMORIAL DAY WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...

KATL 67 81 65 79 / 60 50 50 40
KAHN 64 79 64 77 / 60 50 50 40
KGVL 64 77 62 74 / 60 50 50 40
KRMG 67 82 64 81 / 60 50 50 40
KCSG 70 87 68 85 / 50 40 50 40
KMCN 68 86 67 83 / 50 40 50 40

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 8 PM EDT FOR N AND NE GA.

.AVIATION DISCUSSION...
RUNNING LATE BECAUSE OF ONGOING SEVERE WEATHER. CUT OFF UPPER LOW
GRADUALLY
WEAKENS OVER TIME AND SINKS SOUTH TOWARD THE GULF AS ENLONGATED SW-NE
UPPER RIDGE BUILDS FROM OLD MEXICO TOWARD NEW ENGLAND. THIS WILL BE
A SLOW PROCESS. PROXIMITY OF UPPER LOW AND SHEAR AXIS WILL CONTINUE
TO PROMOTED SCT-NUMEROUS SHRA/TSRA NEXT 24 HOURS...ESPECIALLY
THROUGH THE EVENING. WESTWARD MOVING WEDGE BOUNDARY SERVING AS A
FOCUS FOR TSRA DEVELOPMENT THIS EVENING...THIS WILL CONTINUE THROUGH
MIDNIGHT. EXPECT STRONGEST ACTIVITY W-S OF A LINE FROM
DNN-ATL-MCN-AGS. PROXIMITY OF UPPER LOW SHOULD CONTINUE SCT
TSRA/SHRA OVERNIGHT...WITH ADDITIONAL DEVELOPMENT SUN. CIGS IN WEDGE
AREA WILL GRADUALLY LOWER AND SHOULD REMAIN IN IFR CATEGORY WITH
1-3SM IN BR OVERNIGHT...THIS WILL GRADUALLY WORK ITS WAY TOWARD ATL
WITH TIME. WINDS AHEAD OF WEDGE BOUNDARY 170-220...5-10KT...BEHIND
WEDGE 090-120...8-12KT.

RAB

JCD

FXUS62 KFFC 172147 RRA
AFDATL

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT SAT MAY 17 2003

...UPDATED FOR AVIATION DISCUSSION...

.OVERVIEW...
SOUTHERLY FLOW OUT AHEAD OF LOW PRESSURE SYSTEM ACROSS LA/AR AREA
PROVIDING PLENTIFUL MOISTURE TO THE REGION.  BACKDOOR WEDGE FRONT
WITH EASTERN COASTAL SURFACE HIGH ALONG WITH ADVANCING OUTFLOW
BOUNDARY ACROSS AL FROM SURFACE LOW SHOULD PROVIDE AMPLE TRIGGER FOR
SHOWERS AND THUNDERSTORMS ACROSS GA THIS EVENING.

.SHORT TERM...
SEVERAL ISSUES OF CONCERN THIS AFTERNOON AND EVENING. TORNADO WATCH
CONTINUES ACROSS NORTH AND EAST GA. OUTFLOW BOUNDARY FROM AL
CONTINUES SLOW MARCH EASTWARD.  WEAKENING SHOULD CONTINUE AS PUSHES
AWAY FROM UPPER LEVEL SUPPORT...HOWEVER...SHOULD PROVIDE SUFFICIENT
SURFACE OUTFLOW THAT MAY SUPPORT CLUSTER CELL DEVELOPMENT THIS LATE
AFTERNOON AND EVENING AS BOUNDARIES PUSH INTO HIGHLY UNSTABLE MOIST
AIR. ADDITIONAL BACKDOOR FRONT EAST OF MCN TO ATL NORTH WILL ACT AS
ANOTHER TRIGGER FOR DEVELOPMENT THIS EVENING EVIDENT IN LATEST RADAR
IMAGERY.  WEDGE FRONT AIDING IN EASTERLY LOW LEVEL FLOW INCREASING
HELICITIES AND THUS SUPPORTING ROTATION IN THOSE STORMS THAT DO
DEVELOP IN WARM SECTOR REGION...RESULTING IN TORNADO WATCH.
SECONDARY CONCERN WILL BE NEED FOR FLOOD WATCH AND WILL MONITOR THIS
CLOSELY INTO LATE AFTERNOON AND EARLY EVENING.  WITH VERY MOIST
SOILS FROM PAST TWO WEEKS...ANY ORGANIZED CONVECTION MAY POSE WIDER
SCALE FLASH FLOOD THREAT...AND NEED FOR WATCH MAY OCCUR.

OVERALL...CONVECTIVE MESOSCALE WEATHER PATTERN CONTINUES INTO SUNDAY
AS MOIST UNSTABLE AIR MASS REMAINS WITH WEAK SHEARED UPPER ENERGY.
CONVECTIVE DEVELOPMENT AXIS AT THIS TIME APPEARS TO BE ALONG A LINE
FROM SOUTH OF ATL TO CSG SUNDAY AFTERNOON.  WITH HIGH PW NEAR 2 INCH
WILL CONTINUE CLOSE MONITOR OF FLASH FLOOD THREAT ON SUNDAY.

.EXTENDED...
MOIST UNSTABLE AIR MASS PERSISTS THROUGH EARLY NEXT WEEK UNTIL
CANADIAN HIGH SWEEPS INTO REGION LATE TUESDAY.  AS IT APPEARS
NOW...THIS WILL BRING DRY WEATHER INTO THE FIRST PART OF THE
MEMORIAL DAY WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...

KATL 67 81 65 79 / 60 50 50 40
KAHN 64 79 64 77 / 60 50 50 40
KGVL 64 77 62 74 / 60 50 50 40
KRMG 67 82 64 81 / 60 50 50 40
KCSG 70 87 68 85 / 50 40 50 40
KMCN 68 86 67 83 / 50 40 50 40

.ATL WATCHES/WARNINGS/ADVISORIES...
GA...TORNADO WATCH UNTIL 8 PM EDT FOR N AND NE GA.

.AVIATION DISCUSSION...
RUNNING LATE BECAUSE OF ONGOING SEVERE WEATHER. CUT OFF UPPER LOW
GRADUALLY WEAKENS OVER TIME AND SINKS SOUTH TOWARD THE GULF AS
ENLONGATED SW-NE UPPER RIDGE BUILDS FROM OLD MEXICO TOWARD NEW
ENGLAND. THIS WILL BE A SLOW PROCESS. PROXIMITY OF UPPER LOW AND
SHEAR AXIS WILL CONTINUE TO PROMOTED SCT-NUMEROUS SHRA/TSRA NEXT 24
HOURS...ESPECIALLY THROUGH THE EVENING. WESTWARD MOVING WEDGE
BOUNDARY SERVING AS A FOCUS FOR TSRA DEVELOPMENT THIS EVENING...THIS
WILL CONTINUE THROUGH MIDNIGHT. EXPECT STRONGEST ACTIVITY W-S OF A
LINE FROM DNN-ATL-MCN-AGS. PROXIMITY OF UPPER LOW SHOULD CONTINUE
SCT TSRA/SHRA OVERNIGHT...WITH ADDITIONAL DEVELOPMENT SUN. CIGS IN
WEDGE AREA WILL GRADUALLY LOWER AND SHOULD REMAIN IN IFR CATEGORY
WITH 1-3SM IN BR OVERNIGHT...THIS WILL GRADUALLY WORK ITS WAY TOWARD
ATL WITH TIME. WINDS AHEAD OF WEDGE BOUNDARY
170-220...5-10KT...BEHIND WEDGE 090-120...8-12KT.

RAB

JCD
Hazardous weather outlook, May 17, 10:55 AM EDT, 7 hours 42 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171830-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1055 AM EDT SAT MAY 17 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY.

ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A WEAK BACK DOOR COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS
EVENING. AHEAD OF THE FRONT VERY MOIST AND UNSTABLE AIR REMAINS OVER
THE STATE.

.PRIMARY HAZARD...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. THE MOST
LIKELY TIME FOR STORMS WILL BE FROM NOON UNTIL 7 PM. THE GREATEST
THREAT OF SEVERE WEATHER WILL BE NORTH OF A LINE FROM COLUMBUS TO
MACON AND WEST OF A LINE FROM MACON TO CUMMING TO BLUE RIDGE.
HOWEVER THE REMAINDER OF NORTH AND CENTRAL GEORGIA OUTSIDE THIS AREA
COULD SEE POSSIBLE SEVERE THUNDERSTORMS.

.DISCUSSION...
VERY UNSTABLE AIR IS IN PLACE OVER NORTH AND CENTRAL GEORGIA. CAPES
ARE BETWEEN 2000 AND 2500 WITH LIFTED INDICES BETWEEN MINUS 5 AND
MINUS 7. A MESOSCALE CONVECTIVE SYSTEM WHICH DEVELOPED DURING THE
NIGHT ALONG THE MISSISSIPPI RIVER IS MOVING EASTWARD. THIS COMPLEX
OF THUNDERSTORMS WILL BE APPROACHING THE NORTHWEST CORNER OF THE
STATE SHORTLY AFTER NOON AND THEN MOVE ACROSS NORTH GEORGIA BY MID
AFTERNOON AND INTO CENTRAL GEORGIA BY LATE AFTERNOON OR EARLY
EVENING. EVEN IF THIS COMPLEX WEAKENS...OUTFLOW BOUNDARIES FROM THIS
COMPLEX WILL LIKELY TRIGGER THUNDERSTORMS ACROSS THE AREA. STRONG
DAMAGING WINDS ARE POSSIBLE AND WITH RELATIVELY COLD AIR ALOFT...
LARGE HAIL IS ALSO A POSSIBILITY. BY 7 PM MOST OF THE AREA SHOULD
BECOME MORE STABLE AS RAIN COOLED AIR PREDOMINATES.

.FOR SPOTTERS...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION.

.DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY...EXCEPT THURSDAY.

FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER
INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON
GEORGIA.

In the hours before

Local storm report, May 17, 5:31 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT SAT MAY 17 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    NONA                      GA   0.75 INCH HAIL
05/17/03   PUTNAM                         REPORTED BY PUTNAM COUNTY
                                          911.

0345 PM    SANDERSVILLE              GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0508 PM    RIDDLEVILLE               GA   0.75 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0512 PM    BIRMINGHAM                GA   0.75 INCH HAIL
05/17/03   FULTON                         PUBLIC REPORT.

0516 PM    RIDDLEVILLE               GA   1.00 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0525 PM    OCONEE                    GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.
Local storm report, May 17, 5:41 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT SAT MAY 17 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    NONA                      GA   0.75 INCH HAIL
05/17/03   PUTNAM                         REPORTED BY PUTNAM COUNTY
                                          911.

0345 PM    SANDERSVILLE              GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0505 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0508 PM    RIDDLEVILLE               GA   0.75 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0512 PM    BIRMINGHAM                GA   0.75 INCH HAIL
05/17/03   FULTON                         PUBLIC REPORT.

0516 PM    RIDDLEVILLE               GA   1.00 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0518 PM    BUFFINGTON                GA   0.75 INCH HAIL
05/17/03   CHEROKEE                       PUBLIC REPORT.

0521 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0525 PM    OCONEE                    GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.
Local storm report, May 17, 5:46 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EDT SAT MAY 17 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    NONA                      GA   0.75 INCH HAIL
05/17/03   PUTNAM                         REPORTED BY PUTNAM COUNTY
                                          911.

0345 PM    SANDERSVILLE              GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0505 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0508 PM    RIDDLEVILLE               GA   0.75 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0512 PM    BIRMINGHAM                GA   0.75 INCH HAIL
05/17/03   FULTON                         PUBLIC REPORT.

0516 PM    RIDDLEVILLE               GA   1.00 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0518 PM    BUFFINGTON                GA   0.75 INCH HAIL
05/17/03   CHEROKEE                       PUBLIC REPORT.

0521 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0525 PM    OCONEE                    GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0525 PM    SPRING PLACE              GA   0.75 INCH HAIL
05/17/03   MURRAY                         REPORTED BY AMATEUR RADIO
                                          OPERATOR.
Local storm report, May 17, 6:11 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
611 PM EDT SAT MAY 17 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    NONA                      GA   0.75 INCH HAIL
05/17/03   PUTNAM                         REPORTED BY PUTNAM COUNTY
                                          911.

0345 PM    SANDERSVILLE              GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0505 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0508 PM    RIDDLEVILLE               GA   0.75 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0512 PM    BIRMINGHAM                GA   0.75 INCH HAIL
05/17/03   FULTON                         PUBLIC REPORT.

0516 PM    RIDDLEVILLE               GA   1.00 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0518 PM    BUFFINGTON                GA   0.75 INCH HAIL
05/17/03   CHEROKEE                       PUBLIC REPORT.

0521 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0525 PM    OCONEE                    GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0525 PM    SPRING PLACE              GA   0.75 INCH HAIL
05/17/03   MURRAY                         REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0605 PM    5E CALHOUN                GA   1.00 INCH HAIL
05/17/03   GORDON                         PENNY TO QUARTER SIZED
                                          HAIL REPORTED BY AMATEUR
                                          RADIO OPERATOR.

0610 PM    REDBUD                    GA   0.75 INCH HAIL
05/17/03   GORDON                         REPORTED BY AMATEUR RADIO
                                          OPERATOR.
Local storm report, May 17, 6:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
618 PM EDT SAT MAY 17 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    NONA                      GA   0.75 INCH HAIL
05/17/03   PUTNAM                         REPORTED BY PUTNAM COUNTY
                                          911.

0345 PM    SANDERSVILLE              GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0505 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0508 PM    RIDDLEVILLE               GA   0.75 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0512 PM    BIRMINGHAM                GA   0.75 INCH HAIL
05/17/03   FULTON                         PUBLIC REPORT.

0516 PM    RIDDLEVILLE               GA   1.00 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0518 PM    BUFFINGTON                GA   0.75 INCH HAIL
05/17/03   CHEROKEE                       PUBLIC REPORT.

0521 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0525 PM    OCONEE                    GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0525 PM    SPRING PLACE              GA   0.75 INCH HAIL
05/17/03   MURRAY                         REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0550 PM    RIDDLEVILLE               GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0550 PM    OCONEE                    GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0600 PM    SPRING PLACE              GA   0.75 INCH HAIL
05/17/03   MURRAY                         REPORTED BY MURRAY COUNTY
                                          911.

0605 PM    5E CALHOUN                GA   1.00 INCH HAIL
05/17/03   GORDON                         PENNY TO QUARTER SIZED
                                          HAIL REPORTED BY AMATEUR
                                          RADIO OPERATOR.

0610 PM    REDBUD                    GA   0.75 INCH HAIL
05/17/03   GORDON                         REPORTED BY AMATEUR RADIO
                                          OPERATOR.
Local storm report, May 17, 6:35 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
635 PM EDT SAT MAY 17 2003

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    NONA                      GA   0.75 INCH HAIL
05/17/03   PUTNAM                         REPORTED BY PUTNAM COUNTY
                                          911.

0345 PM    SANDERSVILLE              GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0505 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0508 PM    RIDDLEVILLE               GA   0.75 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0512 PM    BIRMINGHAM                GA   0.75 INCH HAIL
05/17/03   FULTON                         PUBLIC REPORT.

0516 PM    RIDDLEVILLE               GA   1.00 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY EMA.

0518 PM    BUFFINGTON                GA   0.75 INCH HAIL
05/17/03   CHEROKEE                       PUBLIC REPORT.

0521 PM    DALTON                    GA   0.75 INCH HAIL
05/17/03   WHITFIELD                      REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0525 PM    OCONEE                    GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0525 PM    SPRING PLACE              GA   0.75 INCH HAIL
05/17/03   MURRAY                         REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0550 PM    RIDDLEVILLE               GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0550 PM    OCONEE                    GA   0.88 INCH HAIL
05/17/03   WASHINGTON                     REPORTED BY WASHINGTON
                                          COUNTY 911.

0600 PM    SPRING PLACE              GA   0.75 INCH HAIL
05/17/03   MURRAY                         REPORTED BY MURRAY COUNTY
                                          911.

0605 PM    5E CALHOUN                GA   1.00 INCH HAIL
05/17/03   GORDON                         PENNY TO QUARTER SIZED
                                          HAIL REPORTED BY AMATEUR
                                          RADIO OPERATOR.

0610 PM    REDBUD                    GA   0.75 INCH HAIL
05/17/03   GORDON                         REPORTED BY AMATEUR RADIO
                                          OPERATOR.

0620 PM    REDBUD                    GA   1.00 INCH HAIL
05/17/03   GORDON                         REPORTED BY GORDON COUNTY
                                          911.

0620 PM    REDBUD                    GA   WIND DAMAGE
05/17/03   GORDON                         A FEW TREES DOWN.
                                          REPORTED BY GORDON COUNTY
                                          911.

0625 PM    CUMMING                   GA   1.00 INCH HAIL
05/17/03   FORSYTH                        PUBLIC REPORT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 2:31 PM EDTSevere Thunderstorm WarningFFCGreene, Putnam29 min
May 17, 2:34 PM EDTSevere Thunderstorm WarningFFCHenry, Newton26 min
May 17, 3:00 PM EDTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam30 min
May 17, 3:02 PM EDTSevere Thunderstorm WarningFFCNewton28 min
May 17, 3:27 PM EDTSevere Thunderstorm WarningFFCBaldwin33 min
May 17, 3:31 PM EDTSevere Thunderstorm WarningFFCHancock29 min
May 17, 3:35 PM EDTSevere Thunderstorm WarningFFCWashington25 min
May 17, 4:01 PM EDTSevere Thunderstorm WarningFFCHancock29 min
May 17, 4:29 PM EDTSevere Thunderstorm WarningFFCHancock31 min
May 17, 4:54 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth, Fulton36 min
May 17, 5:01 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington44 min
May 17, 5:08 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield37 min
May 17, 5:30 PM EDTSevere Thunderstorm WarningFFCForsyth30 min
May 17, 5:44 PM EDTSevere Thunderstorm WarningFFCGordon, Jefferson, Murray, Washington31 min
May 17, 5:58 PM EDTSevere Thunderstorm WarningFFCJohnson32 min
May 17, 6:15 PM EDTSevere Thunderstorm WarningFFCJefferson30 min
May 17, 6:18 PM EDTSevere Thunderstorm WarningFFCGordon27 min
May 17, 6:24 PM EDTSevere Thunderstorm WarningFFCForsyth, Hall36 min
May 17, 6:27 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington33 min
May 17, 6:45 PM EDTFlash Flood WarningFFCGordon2 hr
May 17, 6:47 PM EDTSevere Thunderstorm WarningFFCGordon28 min
May 17, 7:00 PM EDTSevere Thunderstorm WarningFFCBartow30 min
May 17, 7:21 PM EDTFlash Flood WarningFFCBartow114 min
May 17, 7:50 PM EDTSevere Thunderstorm WarningFFCEmanuel25 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.